Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 176, NWS Mobile, AL

July 27, 1999Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 27, 1999, 3:00 PM CDT for Baldwin County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 1999, 3:00 PM CDT (20:00 UTC)
Expired
Jul 27, 1999, 4:00 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 271958
SVRMOB
ALC003-272100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE JUL 27 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 400 PM CDT

* AT 254 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 8 MILES SOUTHEAST OF DAPHNE OR 5 MILES EAST OF
  FAIRHOPE... MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  FAIRHOPE BY 315 PM CDT
  MONTROSE BY 330 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HE(AVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:28 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 27, 2:28 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT TUE JUL 27 1999

STILL HOT AND HUMID AND LOOKS TO STAY THIS WAY FOR ANOTHER FEW DAYS.
ETA/NGM HAVE ONE UPPER HIGH CENTER NEAR FORECAST AREA ON WEDNESDAY
WITH DEEPER LAYER MOISTURE PUSHED A BIT MORE TO THE SOUTH AND WEST
OF AREA. WILL LIKELY BE A FEW STORMS INLAND UNTIL SUNSET TODAY...
ESPECIALLY SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THINK ONLY
SCATTERED SEA BREEZE ACTIVITY WILL BE SEEN TOMORROW WITH HIGH CENTER
CLOSER TO AREA SURPRESSING ANY INLAND ACTIVITY. SEA BREEZE TSTMS SHOULD
START OVER THE PANHANDLE LATE WEDNESDAY MORNING AND MOVE WESTERLY
UNDER THE DOMINANT EASTERLY MID LEVEL FLOW...SIMILIAR TO TODAY.
SURFACE FLOW TO REMAIN WESTERLY. MINIMUMS HAVE BEEN BELOW HEAT
ADVISORY LEVELS BUT WILL CONTINUE TO HIGHLIGHT HEAT INDEX.

PRELIM NUMBERS...

MOB BB 073/094 074/094 074 11121
PNS BB 074/092 073/093 075 11121
GZH BB 072/097 072/096 072 11111
DTS BB 075/089 075/089 075 11121
61A BB 071/097 072/096 072 11211
2RO BB 071/097 072/096 072 11211=

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.